Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


loss of sex drive
Jun 8, 2007

hello, my boyfriend recently found out that he is hiv positive and he has been taking the medication Atripa for about 45 days. we used to have sex 3 to 4 times aday but ever since he found out about his status (4 monthes ago) and started medication, we have had sex twice. im really worried.. its starting to effect my self esteem. could the medicine that he is taking (atripa) have anything to do with it? please help me out. thank you

Response from Dr. Wohl

I suspect it is not the Atripla is not the issue. It seems more likely that learning he is HIV+ has put a damper on his drive. He may be afraid of infecting you, assuming you are HIV negative. Also, think about it, if he acquired HIV from sex, then sex now has a negative association. Talk about it with him in a supportive way that focuses on him (not you).

It is unlikely but possible there is a medical cause. Low testosterone can reduce sex drive and this can be checked with a blood test. If he gets erections, though, this is not likely the problem.

DW



Previous
overseas patient
Next
Update on Treatment!

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement